MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42100E-07
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using unspecified bd extension set the connection came apart and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: issue reported by rn.Many times they have a problem with the connections coming loose, falling to the floor and resulting in contamination of the tubing and blood coming backwards and pouring out of the iv.The nurses in their unit, including her have noticed this for as long as they have been using it and she has been there for 6 years.She is not sure if the issues prior have been reported and states that it seems to be an issue with how the product is manufactured.The connection is either loose right out of the package or becomes loose very easily where the tubing connects at the site of the valves.Unsure if they have the exact product used to return for evaluation.
 
Event or Problem Description
New information added- manufacturer location and product name mat#: 42100e-07 lot#: 22099430.It was reported by customer that connections coming loose, falling to the floor and resulting in contamination of the tubing and blood coming backwards and pouring out of the iv.Verbatim: complaint received via phone.Pir attached.Product complaint: xxx.42100e-07.Lot number is (10)22099430.Issue reported by rn.Many times they have a problem with the connections coming loose, falling to the floor and resulting in contamination of the tubing and blood coming backwards and pouring out of the iv.The nurses in their unit, including her have noticed this for as long as they have been using it and she has been there for 6years.She is not sure if the issues prior have been reported and states that it seems to be an issue with how the product is manufactured.The connection is either loose right out of the package or becomes loose very easily where the tubing connects at the site of the valves.Unsure if they have the exact product used to return for evaluation.
 
Additional Manufacturer Narrative
Additional information received - manufacturer location updated and product name investigation results: no product or photo was returned by the customer.The customer complaint of separation other component - leak could not be verified due to the product not being returned for failure investigation.A device history record review for material# 42100e-07 and lot# 22099430 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana NJ 22244
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana NJ 22244
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17927854
Report Number2243072-2023-01845
Device Sequence Number6435408
Product Code FPA
UDI-Device Identifier50885403220607
UDI-Public(01)50885403220607
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42100E-07
Device Lot Number22099430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown